Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 71, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 11, 2006, 2:05 PM CDT for Karnes County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2006, 2:05 PM CDT (19:05 UTC)
- Expired
- Sep 11, 2006, 4:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 93 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2711 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 111908 FFWEWX TXC255-112100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 205 PM CDT MON SEP 11 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... KARNES * UNTIL 400 PM CDT * AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS SOUTHERN KARNES COUNTY. * LOCATIONS IN THE WARNING INCLUDE RUNGE AND KARNES CITY ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES OR MORE ARE POSSIBLE ON AREAS THAT HAVE ALREADY RECEIVED A GOOD SOAKING OF RAINFALL...AND THEREFORE RUNOFF AND FLASH FLOODING WILL BE QUICK. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2888 9815 2869 9785 2884 9766 2906 9785 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 11:56 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 11, 11:56 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1156 AM CDT MON SEP 11 2006 .AVIATION... MOIST UNSTABLE TROPICAL AIRMASS OVER S CENTRAL TX AND THE HILL COUNTRY WILL RESULT IN WIDESPREAD SHRA/TSRA WITH IFR CIGS AND VSBYS POSSIBLE THRU 00Z. AFTER 00Z SHRA/TSRA WILL DECREASE AND BECOMING SCT SHRA/TSRA AS A COLD FRONT IN CENTRAL TEXAS MOVES SEWD ACROSS THE HILL COUNTRY BETWEEN 00Z AND 06Z...AND S CENTRAL TX BETWEEN 12Z AND 18Z. MVFR AND OCCASIONALLY IFR CIGS WILL WIDESPREAD AHEAD OF THE FRONT...QUICKLY LIFTING TO VFR BEHIND THE FRONT. && .PREV DISCUSSION... (ISSUED 952 AM CDT MON SEP 11 2006) UPDATE... BROAD AREA OF CONVECTION MOVING NORTH OUT OF SOUTH TEXAS IS HOLDING TOGETHER RATHER WELL, AND LOOKS LIKE IT WILL BRING SOME MUCH-NEEDED RAIN TO SOUTH CENTRAL TEXAS TODAY AHEAD OF THE COLD FRONT. QUICK UPDATE TO INCREASE NEAR-TERM POPS, MAINLY ALONG AND SOUTH OF THE I-35 CORRIDOR. PREV DISCUSSION... (ISSUED 446 AM CDT MON SEP 11 2006) DISCUSSION... SCATTERED SHOWERS WILL SPREAD INTO MUCH OF SOUTH CENTRAL TEXAS FROM THE SOUTH AS ENERGY LIFTS OUT OF MEXICO TODAY. HOW MUCH ENERGY IS QUESTIONABLE, WITH THE NAM AND GFS SHOWING CONSIDERABLE POP DIFFERENCES OF 30-50 PERCENT. THE PATTERN FOR THE PAST COUPLE MORNINGS HAVE ME FAVORING THE DRIER ETA MOS FOR TODAY, BUT THE FORECAST SHOWS MORE OF A SPLIT OF THE TWO. THE CURRENT ACTIVITY ON THE MORNING RADAR LOOP LOOKS TO FAVOR THIS SPLIT WITH LIGHT SHOWERS AND LOW QPF AMOUNTS DUE TO MORE MORNING CLOUD COVER EXPECTED TODAY THAN WAS SEEN SUNDAY. THE INCREASED MID-LEVEL CLOUDINESS HAS CURBED FOG DEVELOPMENT OVER ALL BUT THE EASTERN COUNTIES, AND WILL LIKELY CURB SIGNIFICANT FOG DEVELOPMENT HERE TOO AS THE CLOUDS CONTINUE TO BUILD FROM WEST TO EAST. THE COLD FRONT EXPECTED TO REACH SOUTH CENTRAL TX TONIGHT WILL HELP TAP INTO ALL THE PACIFIC MOISTURE IN PLACE TO WARRANT INCREASED POPS FOR TONIGHT INTO TUESDAY. HOWEVER, WILL CONTINUE TO SHOW MORE CONSERVATIVE NUMBERS THAN THE GFS BASED MOS SINCE FRONTAL WIND CONVERGENCE WILL BE LIGHT, AND ANTICYCLONIC FLOW WILL CONTINUE AT 700 MBS THROUGH THE NEXT COUPLE DAYS. THE STABLE WIND FLOW ALOFT SHOULD ALSO HELP KEEP THUNDERSTORMS FROM BECOMING SEVERE. WITH THIS IN MIND, WILL STAY ON THE DRY SIDE OF GUIDANCES, SWITCHING TO THE MAV GUIDANCE. QPF AMOUNTS THROUGH THIS PERIOD ARE ADMITTEDLY UNDERSOLD A BIT, BUT THIS IS DUE TO THE CONTINUED WET BIAS AND DROUGHT CONDITIONS. MOST AREAS SHOULD SEE SOME MEASURABLE RAIN BETWEEN NOW AND 00Z WEDNESDAY, WITH AMOUNTS TO AVERAGE AROUND 1/4 INCH. IN THE MEDIUM RANGE, THE GFS AND DGEX MODELS DIFFER ON WHAT TO DO WITH A WEAK APPROACHING UPPER LOW, CURRENTLY CAUGHT IN LIGHT FLOW ALOFT OVER CA. THE GFS/ECMWF LOOKS MORE REASONABLE HERE WITH A MOIST SW FLOW ALOFT TO CONTINUE OVER S TX WHILE A LARGE UPPER TROUGH PULLS THE DISTURBANCE INTO THE CENTRAL PLAINS. A CONSENSUS SOLUTION OF THE MEDIUM RANGE MODELS POINTS TO A PERSISTENCE PATTERN OF SW FLOW ALOFT TAPPING INTO PACIFIC MOISTURE PLUMES. THIS WEEKEND, THE GFS APPEARS TO BE A REASONABLE MIDDLE GROUND BETWEEN THE WETTER CANADIAN AND ECMWF AND THE DRIER DGEX. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01
Hazardous weather outlook, Sep 11, 5:14 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT MON SEP 11 2006 TXZ171>173-183>194-202>209-217>225-228-121000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. THE MAIN THREAT IS LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. THE MAIN THREAT IS LOCALLY HEAVY DOWNPOURS. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:28 PM CDT | Flash Flood Warning | EWX | Williamson | 92 min |
| Sep 11, 5:31 PM CDT | Flash Flood Warning | EWX | Val Verde | 89 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.